Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 34, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 5, 2011, 5:43 AM EDT for 4 counties in Florida. It was in force for 62 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2011, 5:43 AM EDT (09:43 UTC)
- Expired
- Apr 5, 2011, 6:45 AM EDT
- In force
- 62 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Alachua County, FL, Columbia County, FL, Gilchrist County, FL, Suwannee County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 6:00 AM EDT | TSTM WND DMG | 5 W Newberry, FL | A LARGE OAK TREE FELL ACROSS A LAWN AT 4700 SE 70TH AVE. IN TRENTON. |
| Apr 5, 6:20 AM EDT | TSTM WND DMG | 4 Ese Alachua, FL | ALACHUA COUNTY EMERGENCY MANAGEMENT REPORTED WIND DAMAGE AT 8223 NORTHWEST 69TH AVE. ALACHUA, FLORIDA. PUBLIC REPORTS OF A POSSIBLE TORNADO WERE ALSO RECEIVED. THE DAMAGE TIME WAS ESTIMATED BASED ON RADAR IMAGERY. |
| Apr 5, 6:32 AM EDT | TSTM WND DMG | Gainesville, FL | ALACHUA COUNTY EMERGENCY MANAGEMENT REPORTED A TREE DOWN ON A BUILDING AT 5726 NW 91ST BLVD. REPORTED AT 0739 EDT AND THE EVENT TIME WAS ESTIMATED BASED ON RADAR. |
| Apr 5, 6:33 AM EDT | TSTM WND DMG | Alachua, FL | ALACHUA COUNTY EMERGENCY MANAGEMENT REPORTED A TREE IN THE ROAD AT 9016 NW 143RD STREET. |
| Apr 5, 6:35 AM EDT | TSTM WND DMG | 2 N Gainesville, FL | AT 0708 EDT ALACHUA COUNTY EMERGENCY MANAGEMENT RECIEVED A REPORT OF A TREE DOWN ON A HOUSE AT 8620M NW 13TH STREET LOT 414. THE EVENT TIME IS ESTIMATED BASED ON RADAR. |
| Apr 5, 6:43 AM EDT | TSTM WND DMG | Gainesville, FL | ALACHUA COUNTY FIRE RECUE REPORTED TREES AND POWERLINES DOWN ALONG NW 93RD AVENUE FROM THE 4300 BLOCK TO THE 5000 BLOCK. REPORT RECIEVED AT 0726 EDT AND EVENT TIME WAS ESTIMATED BASED ON RADAR. |
| Apr 5, 6:45 AM EDT | TSTM WND DMG | Gainesville, FL | ALACHUA COUNTY EMERGENCY MANAGEMENT REPORTED MULTIPLE TREES AND WIRES DOWN ACROSS THE COUNTY. THE AIRPORT IS ALSO WITHOUT POWER. TIMES BASED ON RADAR AND THE EVENT LIKELY CONTINUED UNTIL 0705 EDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 2:41 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 9.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
835
WUUS52 KJAX 050943
SVRJAX
FLC001-023-041-121-051045-
/O.NEW.KJAX.SV.W.0034.110405T0943Z-110405T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
543 AM EDT TUE APR 5 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ALACHUA COUNTY IN NORTHERN FLORIDA
SOUTHEASTERN SUWANNEE COUNTY IN NORTHERN FLORIDA
WESTERN COLUMBIA COUNTY IN NORTHERN FLORIDA
GILCHRIST COUNTY IN NORTHERN FLORIDA
* UNTIL 645 AM EDT
* AT 543 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WELLBORN TO 31
MILES WEST OF TRENTON...OR ALONG A LINE EXTENDING FROM 7 MILES
SOUTHWEST OF WHITE SPRINGS TO 15 MILES SOUTHWEST OF CROSS CITY...
AND MOVING EAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELL...TRENTON...ALACHUA...GAINESVILLE AND GAINESVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3029 8290 3029 8265 2981 8285 2981 8219
2949 8231 2949 8256 2953 8256 2961 8296
2979 8294 2987 8288 2990 8292 2995 8293
3007 8301
TIME...MOT...LOC 0943Z 268DEG 52KT 3025 8268 2950 8317
$$
ZAPPE3 follow-up statements
242
WWUS52 KJAX 051015
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
615 AM EDT TUE APR 5 2011
FLC023-121-051025-
/O.CAN.KJAX.SV.W.0034.000000T0000Z-110405T1045Z/
SUWANNEE FL-COLUMBIA FL-
615 AM EDT TUE APR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COLUMBIA AND
SOUTHEASTERN SUWANNEE COUNTIES IS CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2981 8285 2981 8219 2949 8231 2949 8256
2953 8256 2961 8296 2980 8293 2981 8293
TIME...MOT...LOC 1015Z 275DEG 36KT 3016 8240 2942 8290
$$
FLC001-041-051045-
/O.CON.KJAX.SV.W.0034.000000T0000Z-110405T1045Z/
ALACHUA FL-GILCHRIST FL-
615 AM EDT TUE APR 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EDT
FOR GILCHRIST AND WESTERN ALACHUA COUNTIES...
AT 615 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 27 MILES NORTH OF ALACHUA TO
17 MILES SOUTHWEST OF TRENTON...OR ALONG A LINE EXTENDING FROM 8
MILES EAST OF LAKE CITY TO 9 MILES WEST OF CHIEFLAND...MOVING EAST AT
40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWBERRY...ALACHUA...ARCHER...GAINESVILLE AIRPORT AND GAINESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 2981 8285 2981 8219 2949 8231 2949 8256
2953 8256 2961 8296 2980 8293 2981 8293
TIME...MOT...LOC 1015Z 275DEG 36KT 3016 8240 2942 8290
$$
SANDRIK579
WWUS52 KJAX 051025
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
625 AM EDT TUE APR 5 2011
FLC001-041-051045-
/O.CON.KJAX.SV.W.0034.000000T0000Z-110405T1045Z/
ALACHUA FL-GILCHRIST FL-
625 AM EDT TUE APR 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EDT
FOR SOUTHEASTERN GILCHRIST AND WESTERN ALACHUA COUNTIES...
AT 625 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ALACHUA
TO 7 MILES SOUTHWEST OF NEWBERRY...OR ALONG A LINE EXTENDING FROM 12
MILES SOUTHWEST OF WORTHINGTON SPRINGS TO 8 MILES NORTH OF BRONSON...
MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARCHER...GAINESVILLE AND GAINESVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 2958 8276 2981 8266 2981 8219 2949 8231
2949 8256 2953 8256
TIME...MOT...LOC 1025Z 274DEG 40KT 2980 8247 2956 8259
$$669
WWUS52 KJAX 051037
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
637 AM EDT TUE APR 5 2011
FLC041-051047-
/O.CAN.KJAX.SV.W.0034.000000T0000Z-110405T1045Z/
GILCHRIST FL-
637 AM EDT TUE APR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GILCHRIST COUNTY
IS CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2955 8263 2981 8247 2981 8219 2949 8231
2949 8256 2953 8256
TIME...MOT...LOC 1037Z 274DEG 40KT 2979 8232 2955 8244
$$
FLC001-051045-
/O.CON.KJAX.SV.W.0034.000000T0000Z-110405T1045Z/
ALACHUA FL-
637 AM EDT TUE APR 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EDT
FOR WESTERN ALACHUA COUNTY...
AT 637 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ALACHUA TO ARCHER...OR ALONG
A LINE EXTENDING FROM 9 MILES NORTHWEST OF GAINESVILLE TO 10 MILES
NORTHEAST OF BRONSON...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GAINESVILLE AND GAINESVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 2955 8263 2981 8247 2981 8219 2949 8231
2949 8256 2953 8256
TIME...MOT...LOC 1037Z 274DEG 40KT 2979 8232 2955 8244
$$
SANDRIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:08 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 5, 3:08 AM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 AM EDT TUE APR 5 2011
...TORNADO WATCH #102 IN EFFECT UNTIL 10 AM FOR ENTIRE AREA...
...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE THRU MID-MORNING...
...COOLER TEMPERATURES TONIGHT...
.SYNOPSIS...AMPLIFIED UPPER TROF FROM THE W GREAT LAKES TO THE W
GOMEX APPEARS TO BE BECOMING MORE NEUTRALLY TILTED WITH DECREASING
DIGGING AND INCREASING E MOTION. WELL ORGANIZED SQUALL LINE
EXTENDS FROM THE APPALACHIANS TO THE W FL PANHANDLE AND INTO THE N
CENTRAL GOMEX. NUMEROUS REPORTS OF HAIL AND WIND DAMAGE UPSTREAM
ALONG THE SQUALL LINE. WARM AIR ADVECTION OCCURRING AHEAD OF THE
LINE WITH S TO SW WINDS GUSTING OVER 20 MPH AND TEMPS REMAINING
STEADY IN THE MID 70S. DEW POINTS RANGE FROM THE MID TO UPPER 60S
ACROSS THE AREA.
.SHORT TERM...PRE-FRONTAL SQUALL LINE WILL CONTINUE TO SWEEP
ACROSS THE AREA THRU THE MORNING HOURS. THE GREATEST THREAT FROM
STORMS WILL BE STRONG WINDS WITH A LOWER THREAT FOR LARGE HAIL AND
ISOLATED TORNADOES. MODELS AND VAD WIND PROFILES INDICATE 50-60 KT
LOW- LEVEL JET SHIFTING ACROSS THE AREA WITH ENUF HELICITY AND
INSTABILITY TO WARRANT LATEST SPC TORNADO WATCH FOR THE AREA.
HAVE ISSUED A LAKE WIND ADVISORY FOR THE NW 1/3 OF THE AREA. WRAP-
AROUND CLOUDINESS LOOKS TO BE MINIMAL WITH THIS SYSTEM...AND
ADVISORY AREA MAY NEED TO BE EXPANDED IF MORE LOW-LEVEL WINDS MIX
TO THE SFC THIS AFTERNOON.
PRECIP SHOULD CLEAR THE AREA BY THE END OF THE 1ST PERIOD. HAVE
INCLUDED POSSIBLE SEVERE IN ZFP WITH DAMAGING WIND VERBIAGE. HWO
TIMING AND VERBIAGE LOOKS GOOD...MAINLY A FRESHENING OF WORDING
EXPECTED.
REMAINDER OF FORECAST REVOLVES MOSTLY AROUND TEMPS. MAV AND MET
MOS IN GOOD AGREEMENT...AND A BLEND HAS BEEN USED. MIN TEMPS
EXPECTED TO DIP INTO THE UPPER 30S TONIGHT OVER PORTIONS OF INLAND
SE GA AND THE SUWANNEE VALLEY OF N FL. WARM GROUND TEMPS SHOULD
PREVENT FROST FROM FORMING IN EVEN THE COLDEST AREAS...BUT PATCHES
MAY BE NOTED ON WIND PROTECTED CARS AND ROOFTOPS. TEMPS WILL BEGIN
A GRADUAL WARM-UP AFTER TONIGHT.
.LONG TERM...HAVE LEANED TOWARD THE ECMWF IN THE LATE EXTENDED
PERIOD WITH MINIMAL PRECIP. TEMPS WILL BE WELL ABOVE NORMAL THRU
MOST OF THE PERIOD.
&&
.AVIATION...LOW-LEVEL WIND SHEAR WILL CONTINUE THRU THE MORNING
HOURS. CONDITIONS RETURNING TO MOSTLY VFR THIS AFTERNOON BEHIND
COLD FRONT. GUSTY WINDS WILL CONTINUE INTO THE LATE AFTERNOON.
&&
.MARINE...NEAR SHORE ADVISORY THRU THE AFTERNOON WITH OFFSHORE
ADVISORY THRU THE EVENING. RAPIDLY DIMINISHING WINDS THEREAFTER.
&&
.FIRE WEATHER...EXISTING FIRE WX WATCH WAS UPGRADED TO A RED FLAG
WARNING FOR COMBINATION OF WINDS AND LOW RH VALUES THIS AFTERNOON.
VERY LOW RH VALUES EXPECTED ON WED BUT LOW WIND SPEEDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 67 38 74 47 / 40 0 0 0
SSI 68 47 66 56 / 70 0 0 0
JAX 70 42 71 52 / 70 0 0 0
SGJ 71 49 69 58 / 80 0 0 0
GNV 72 41 77 50 / 80 0 0 0
OCF 73 43 77 52 / 80 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM THIS
EVENING FOR HAMILTON.
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM THIS
EVENING FOR COLUMBIA-HAMILTON-SUWANNEE.
GA...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM THIS
EVENING FOR APPLING-ATKINSON-BACON-BRANTLEY-CLINCH-COASTAL
GLYNN-COFFEE-ECHOLS-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-
WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 11 PM THIS EVENING FOR ALTAMAHA
SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM THIS AFTERNOON FOR
ALTAMAHA SOUND GA TO FLAGLER BEACH FL OUT 20 NM.
&&
CARROLL/ZIBURA/ZAPPEHazardous weather outlook, Apr 5, 3:45 AM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 345 AM EDT TUE APR 5 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 345 AM EDT TUE APR 5 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REMAINDER OF TONIGHT... ...TORNADO WATCH NUMBER 102 IN EFFECT UNTIL 10 AM FOR ALL OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... ...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE THROUGH EARLY TUESDAY MORNING... A STRONG COLD FRONT AND ASSOCIATED SQUALL LINE WILL APPROACH FROM THE WEST LATE TONIGHT. THE PRE-FRONTAL SQUALL LINE WILL SWEEP ACROSS THE AREA THROUGH THE LATE NIGHT AND MORNING HOURS. DAMAGING THUNDERSTORM WINDS WILL BE POSSIBLE...WITH ISOLATED TORNADOES AND HAIL POSSIBLE AS WELL. STORMS WILL ALSO PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES. FOR THOSE WITH NOAA WEATHER RADIOS...PLEASE ENSURE THAT THEY HAVE BATTERY BACKUP AND ARE IN STANDBY ALERT MODE THROUGH THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE SQUALL LINE WILL CONTINUE TO ADVANCE ACROSS THE FORECAST AREA TUESDAY MORNING...WITH THE SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUING ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. THE MAIN CONCERN WILL BE DAMAGING WINDS...BUT HAIL AND AN ISOLATED TORNADO CANNOT BE RULED OUT. THE COLD FRONT WILL MOVE OFFSHORE TUESDAY AFTERNOON WITH THE SEVERE THREAT ENDING. TEMPERATURES WILL DIP INTO THE UPPER 30S ACROSS PORTIONS OF INLAND SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY OF NORTH FLORIDA TUESDAY NIGHT. FROST IS NOT ANTICIPATED ON THE GROUND...BUT PATCHY FROST IS POSSIBLE ON OTHER SURFACES IN NORMALLY COLDER AND WIND-PROTECTED AREAS. LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL BRING AN ELEVATED FIRE DANGER TO PORTIONS OF THE SUWANNEE VALLEY IN NORTH FLORIDA ON TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED ACROSS THE AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. CARROLL
In the hours before
Special weather statement, Apr 5, 3:02 AM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
302 AM EDT TUE APR 5 2011
GAZ132-133-050745-
COFFEE-JEFF DAVIS-
302 AM EDT TUE APR 5 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 345 AM EDT...
AT 303 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST
OF SNIPESVILLE TO 28 MILES WEST OF AMBROSE...MOVING EAST AT 45 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PRIDGEN...
AMBROSE...SNIPESVILLE...HAZLEHURST...BROXTON...WEST GREEN...DOUGLAS
AND DENTON THROUGH 345 AM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF
FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3196 8242 3184 8243 3184 8251 3175 8252
3175 8255 3173 8255 3143 8291 3144 8315
3147 8316 3149 8311 3161 8306 3167 8300
3177 8301 3179 8298 3179 8287 3192 8268
3196 8256 3195 8250 3197 8249
TIME...MOT...LOC 0703Z 269DEG 37KT 3205 8284 3154 8342
ZAPPESpecial weather statement, Apr 5, 4:10 AM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 AM EDT TUE APR 5 2011
GAZ132-134>136-149>151-163-050900-
APPLING-ATKINSON-BACON-CLINCH-COFFEE-PIERCE-WARE-WAYNE-
410 AM EDT TUE APR 5 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLINCH...EASTERN ATKINSON...NORTHWESTERN WARE...NORTHWESTERN
PIERCE...SOUTHEASTERN COFFEE...NORTHWESTERN WAYNE...APPLING AND BACON
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 500 AM EDT...
AT 410 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF BAXLEY TO 16 MILES WEST OF COGDELL...MOVING EAST AT 50 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NICHOLLS...
BAXLEY...BICKLEY...AXSON...ALMA...SURRENCY...NEW LACY...MILLWOOD...
DIXIE UNION AND COGDELL THROUGH 500 AM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3188 8213 3176 8196 3111 8250 3118 8297
3191 8228
TIME...MOT...LOC 0810Z 284DEG 44KT 3188 8219 3117 8293
ZIBURALocal storm report, Apr 5, 4:36 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 AM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM TSTM WND GST 2 W ALMA 31.54N 82.51W
04/05/2011 M52 MPH BACON GA ASOS
THUNDERSTORM WIND GUST TO 52 MPH REPORTED BY ALMA ASOS.
&&
CARROLLSpecial weather statement, Apr 5, 4:46 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
446 AM EDT TUE APR 5 2011
FLZ020>022-050930-
COLUMBIA-HAMILTON-SUWANNEE-
446 AM EDT TUE APR 5 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
SUWANNEE...NORTHERN COLUMBIA AND HAMILTON COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 AM EDT...
AT 447 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTHWEST OF JASPER...MOVING NORTHEAST
AT 50 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WEST LAKE...SUWANNEE SPRINGS...SUWANNEE RIVER STATE PARK...JASPER AND
BELMONT THROUGH 530 AM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3058 8255 3022 8248 3011 8322 3039 8317
3053 8320
TIME...MOT...LOC 0847Z 245DEG 47KT 3054 8297
ZIBURALocal storm report, Apr 5, 5:20 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
520 AM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND DMG 7 WSW BAXLEY 31.72N 82.46W
04/05/2011 APPLING GA EMERGENCY MNGR
POWER LINES AND LIMBS DOWN IN THUNDERSTORM WINDS ALONG
COUNTY FARM ROAD OUTSIDE OF BAXLEY.
0500 AM HAIL WAYCROSS 31.21N 82.36W
04/05/2011 M0.50 INCH WARE GA NWS EMPLOYEE
1/4 TO 1/2 INCH HAIL AND WIND GUSTS ESTIMATED TO 50 MPH
REPORTED BY OFF-DUTY INCIDENT METEOROLOGIST IN WAYCROSS.
HAIL LASTED 5 MINUTES.
&&
CARROLLThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:04 AM EDT | Red Flag Warning | JAX | Suwannee | 17 hr |
| Apr 5, 3:17 AM EDT | Lake Wind Advisory | JAX | 15 hr | |
| Apr 5, 4:23 AM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 67 min |
| Apr 5, 4:46 AM EDT | Special Weather Statement | JAX | Columbia, Hamilton, Suwannee | 44 min |
| Apr 5, 4:49 AM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 56 min |
| Apr 5, 5:03 AM EDT | Severe Thunderstorm Warning | JAX | Nassau | 57 min |
| Apr 5, 5:21 AM EDT | Special Marine Warning | JAX | 114 min | |
| Apr 5, 5:21 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Baker, Bradford, Columbia, Gilchrist, Suwannee and 1 more | 54 min |
| Apr 5, 5:56 AM EDT | Severe Thunderstorm Warning | JAX | Nassau | 64 min |
| Apr 5, 6:07 AM EDT | Special Marine Warning | JAX | 113 min | |
| Apr 5, 6:12 AM EDT | Severe Thunderstorm Warning | JAX | Baker, Duval, Nassau, Saint Johns | 48 min |
| Apr 5, 6:14 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Baker, Bradford, Clay, Columbia, Gilchrist and 1 more | 46 min |
| Apr 5, 6:42 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Marion, Putnam | 24 min |
| Apr 5, 6:48 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Marion, Putnam | 18 min |
| Apr 5, 6:57 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Marion, Putnam | 33 min |
| Apr 5, 7:11 AM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Putnam, Saint Johns | 49 min |
| Apr 5, 7:14 AM EDT | Severe Thunderstorm Warning | JAX | Flagler, Marion, Putnam, Saint Johns | 46 min |
| Apr 5, 7:22 AM EDT | Severe Thunderstorm Warning | JAX | Marion | 68 min |
| Apr 5, 7:27 AM EDT | Tornado Warning | JAX | Saint Johns | 25 min |
| Apr 5, 7:54 AM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 5, 7:59 AM EDT | Special Weather Statement | JAX | Flagler | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.